Heroin Body Packer�s Death in Shiraz, Iran; a Case Report and Literature Review

Najafi, Nahid and Montazeri, Mahmoud (2017) Heroin Body Packer�s Death in Shiraz, Iran; a Case Report and Literature Review. Asia Pacific Journal of Medical Toxicology, 6 (1). pp. 34-37.

[img]
Preview
Text
APJMT_Volume 6_Issue 1_Pages 34-37.pdf

Download (772kB) | Preview
Official URL: http://apjmt.mums.ac.ir/article_8476.html

Abstract

Background: Intra-corporeal concealment of illicit drugs known as �body packing� is uncommonly reported. These drugs mainly comprise opium, heroin, cocaine, 3,4-methylenedioxymethamphetamine (ecstasy), amphetamines, and marijuana or hashish. Body packers may also be called swallowers, internal carriers, couriers or mules. Although this practice is not new, its medical complications have always been a matter of concern. Some have reported improved packaging methods to deal with such complications. Body packing is an on-going drug smuggling method and authorities across the world are always on the alert. Case Presentation: It has reported a case of death due to the effects of heroin concealed in a man who was attempting to smuggle the drug within his gastro-intestinal track. According to forensic procedure of sudden unnatural death, the decedent had to accept a series of examination such as CT scan, autopsy and toxicological analysis. He was found dead from acute heroin intoxication due to the rupture of drug packet in the stomach. Discussion: This case illustrates the challenges to forensic diagnosis in forensic medical methods in evaluation of potential drug packers and therefore it needs to consider all methods and finally best method involved in forensic diagnosis. Conclusion: In conclusion, in body packer�s postmortem pathological signs are combined with evidence of the presence of drug pellets in the body as well as toxicological analysis in the ante-mortem history, and clinical reports. Toxicological analysis of the presence of the drug in body fluids, such as plasma, and in tissue extracts may not be of value when the level of the drug decreases after a period of metabolism.

Item Type: Article
Subjects: QV pharmacology
Divisions: Journals > Asia Pacific J Toxicology
Depositing User: apjmt apjmt
Date Deposited: 05 Oct 2017 17:19
Last Modified: 05 Oct 2017 17:19
URI: http://eprints.mums.ac.ir/id/eprint/7658

Actions (login required)

View Item View Item